• Previous Article
    Optimal shape control of airfoil in compressible gas flow governed by Navier-Stokes equations
  • EECT Home
  • This Issue
  • Next Article
    Asymptotics for a second order differential equation with a linear, slowly time-decaying damping term
September  2013, 2(3): 471-493. doi: 10.3934/eect.2013.2.471

Traction, deformation and velocity of deformation in a viscoelastic string

1. 

Politecnico di Torino, di Scienze Matematiche "Giuseppe Luigi Lagrange", Corso Duca degli Abruzzi 24, 10129 Torino, Italy

Received  September 2012 Revised  March 2013 Published  July 2013

In this paper we consider a viscoelastic string whose deformation is controlled at one end. We study the relations and the controllability of the couples traction/velocity and traction/deformation and we show that the first couple behaves very like as in the purely elastic case, while new phenomena appears when studying the couple of the traction and the deformation. Namely, while traction and velocity are independent (for large time), traction and deformation are related at each time but the relation is not so strict. In fact we prove that an arbitrary number of ``Fourier'' components of the traction and, independently, of the deformation can be assigned at any time.
Citation: Luciano Pandolfi. Traction, deformation and velocity of deformation in a viscoelastic string. Evolution Equations and Control Theory, 2013, 2 (3) : 471-493. doi: 10.3934/eect.2013.2.471
References:
[1]

J. A. D. Appleby, M. Fabrizio, B. Lazzari and D. W. Reynolds, On exponential asymptotic stability in linear viscoelasticity, Math. Models Meth. Appl. Sci., 16 (2006), 1677-1694. doi: 10.1142/S0218202506001674.

[2]

S. A. Avdonin, B. P. Belinskiy and L. Pandolfi, Controllability of a nonhomogeneous string and ring under time dependent tension, Math. Model. Nat. Phenom., 5 (2010), 4-31. doi: 10.1051/mmnp/20105401.

[3]

S. A. Avdonin and S. A. Ivanov, "Families of Exponentials. The Method of Moments in Controllability Problems for Distributed Parameter Systems," Cambridge University Press, New York, 1995.

[4]

S. Avdonin and L. Pandolfi, Simultaneous temperature and flux controllability for heat equations with memory, Quart. Appl. Math., 71 (2013), 339-368. doi: 10.1090/S0033-569X-2012-01287-7.

[5]

S. Avdonin and L. Pandolfi, Temperature and heat flux dependence/independence for heat equations with memory, in "Time Delay Systems - Methods, Applications and New Trend" (Eds. R. Sipahi, T. Vyhlidal, P. Pepe and S.-I. Niculescu), Lecture Notes in Control and Inform. Sci., 423 Springer-Verlag, (2012), 87-101. doi: 10.1007/978-3-642-25221-1_7.

[6]

V. Barbu and M. Iannelli, Controllability of the heat equation with memory, Diff. Integral Eq., 13 (2000), 1393-1412.

[7]

X. Fu, J. Yong and X. Zhang, Controllability and observability of the heat equation with hyperbolic memory kernel, J. Diff. Equations, 247 (2009), 2395-2439.

[8]

I. C. Gohberg and M. G. Krein, Introduction à la théorie des opérateurs linéaires non auto-adjoints dans un espace hilbertien, (French) [Linear Non Selfadjoint Operators in a Hilbert Space], Dunod, Paris, (1971).

[9]

G. M. Gubreev and M. G. Volkova, One remark about the unconditional exponential bases and cosine bases, connected with them, Methods Funct. Anal. Topology, 14 (2008), 330-333.

[10]

S. Guerrero and O. Y. Imanuvilov, Remarks on non controllability of the heat equation with memory, ESAIM Control Optim. Calc. Var., 19 (2013), 288C-300. doi: 10.1051/cocv/2012013.

[11]

A. Halanay and L. Pandolfi, Lack of controllability of the heat equation with memory, Systems & Control Lett., 61 (2012), 999-1002. doi: 10.1016/j.sysconle.2012.07.002.

[12]

S. Ivanov and L. Pandolfi, Heat equation with memory: Lack of controllability to the rest, J. Math. Anal. Appl., 355 (2009), 1-11. doi: 10.1016/j.jmaa.2009.01.008.

[13]

J. U. Kim, Control of a second-order integro-differential equation, SIAM J. Control Optim., 31 (1993), 101-110. doi: 10.1137/0331008.

[14]

G. Leugering, Exact controllability in viscoelasticity of fading memory type, Applicable Anal., 18 (1984), 221-243. doi: 10.1080/00036818408839521.

[15]

G. Leugering, A decomposition method for integro-partial differential equations and applications, J. Math. Pures Appl. (9), 71 (1992), 561-587.

[16]

P. Loreti, L. Pandolfi and D. Sforza, Boundary controllability and observability of a viscoelastic string, SIAM J. Control Optim., 50 (2012), 820-844. doi: 10.1137/110827740.

[17]

L. Pandolfi, The controllability of the Gurtin-Pipkin equation: A cosine operator approach, Appl. Math. Optim., 52 (2005), 143-165. (See a Correction in Appl. Math. Optim., 64 (2011), 467-468). doi: 10.1007/s00245-005-0819-0.

[18]

L. Pandolfi, Controllability of the Gurtin-Pipkin equation, SISSA, Proceedings of Science, PoS(CSTNA2005)015.

[19]

L. Pandolfi, Riesz systems and the controllability of heat equations with memory, Int. Eq. Operator Theory, 64 (2009), 429-453. doi: 10.1007/s00020-009-1682-1.

[20]

L. Pandolfi, Riesz systems and moment method in the study of heat equations with memory in one space dimension, Discrete Continuous Dynam. Systems - B, 14 (2010), 1487-1510. doi: 10.3934/dcdsb.2010.14.1487.

[21]

L. Pandolfi, Riesz systems and an identification problem for heat equations with memory, Discrete Continuous Dynam. Systems - S, 4 (2011), 745-759. doi: 10.3934/dcdss.2011.4.745.

[22]

L. Pandolfi, Boundary controllability and source reconstruction in a viscoelastic string under external traction, J. Math. Analysis Appl., (2013). doi: 10.1016/j.jmaa.2013.05.051.

[23]

D. L. Russel, On exponential bases for the sobolev spaces over an interval, J. Math. Analysis Appl., 87 (1982), 528-550. doi: 10.1016/0022-247X(82)90142-1.

[24]

R. M. Young, "An Introduction to Nonharmonic Fourier Series," Academic Press, New York, 2001.

show all references

References:
[1]

J. A. D. Appleby, M. Fabrizio, B. Lazzari and D. W. Reynolds, On exponential asymptotic stability in linear viscoelasticity, Math. Models Meth. Appl. Sci., 16 (2006), 1677-1694. doi: 10.1142/S0218202506001674.

[2]

S. A. Avdonin, B. P. Belinskiy and L. Pandolfi, Controllability of a nonhomogeneous string and ring under time dependent tension, Math. Model. Nat. Phenom., 5 (2010), 4-31. doi: 10.1051/mmnp/20105401.

[3]

S. A. Avdonin and S. A. Ivanov, "Families of Exponentials. The Method of Moments in Controllability Problems for Distributed Parameter Systems," Cambridge University Press, New York, 1995.

[4]

S. Avdonin and L. Pandolfi, Simultaneous temperature and flux controllability for heat equations with memory, Quart. Appl. Math., 71 (2013), 339-368. doi: 10.1090/S0033-569X-2012-01287-7.

[5]

S. Avdonin and L. Pandolfi, Temperature and heat flux dependence/independence for heat equations with memory, in "Time Delay Systems - Methods, Applications and New Trend" (Eds. R. Sipahi, T. Vyhlidal, P. Pepe and S.-I. Niculescu), Lecture Notes in Control and Inform. Sci., 423 Springer-Verlag, (2012), 87-101. doi: 10.1007/978-3-642-25221-1_7.

[6]

V. Barbu and M. Iannelli, Controllability of the heat equation with memory, Diff. Integral Eq., 13 (2000), 1393-1412.

[7]

X. Fu, J. Yong and X. Zhang, Controllability and observability of the heat equation with hyperbolic memory kernel, J. Diff. Equations, 247 (2009), 2395-2439.

[8]

I. C. Gohberg and M. G. Krein, Introduction à la théorie des opérateurs linéaires non auto-adjoints dans un espace hilbertien, (French) [Linear Non Selfadjoint Operators in a Hilbert Space], Dunod, Paris, (1971).

[9]

G. M. Gubreev and M. G. Volkova, One remark about the unconditional exponential bases and cosine bases, connected with them, Methods Funct. Anal. Topology, 14 (2008), 330-333.

[10]

S. Guerrero and O. Y. Imanuvilov, Remarks on non controllability of the heat equation with memory, ESAIM Control Optim. Calc. Var., 19 (2013), 288C-300. doi: 10.1051/cocv/2012013.

[11]

A. Halanay and L. Pandolfi, Lack of controllability of the heat equation with memory, Systems & Control Lett., 61 (2012), 999-1002. doi: 10.1016/j.sysconle.2012.07.002.

[12]

S. Ivanov and L. Pandolfi, Heat equation with memory: Lack of controllability to the rest, J. Math. Anal. Appl., 355 (2009), 1-11. doi: 10.1016/j.jmaa.2009.01.008.

[13]

J. U. Kim, Control of a second-order integro-differential equation, SIAM J. Control Optim., 31 (1993), 101-110. doi: 10.1137/0331008.

[14]

G. Leugering, Exact controllability in viscoelasticity of fading memory type, Applicable Anal., 18 (1984), 221-243. doi: 10.1080/00036818408839521.

[15]

G. Leugering, A decomposition method for integro-partial differential equations and applications, J. Math. Pures Appl. (9), 71 (1992), 561-587.

[16]

P. Loreti, L. Pandolfi and D. Sforza, Boundary controllability and observability of a viscoelastic string, SIAM J. Control Optim., 50 (2012), 820-844. doi: 10.1137/110827740.

[17]

L. Pandolfi, The controllability of the Gurtin-Pipkin equation: A cosine operator approach, Appl. Math. Optim., 52 (2005), 143-165. (See a Correction in Appl. Math. Optim., 64 (2011), 467-468). doi: 10.1007/s00245-005-0819-0.

[18]

L. Pandolfi, Controllability of the Gurtin-Pipkin equation, SISSA, Proceedings of Science, PoS(CSTNA2005)015.

[19]

L. Pandolfi, Riesz systems and the controllability of heat equations with memory, Int. Eq. Operator Theory, 64 (2009), 429-453. doi: 10.1007/s00020-009-1682-1.

[20]

L. Pandolfi, Riesz systems and moment method in the study of heat equations with memory in one space dimension, Discrete Continuous Dynam. Systems - B, 14 (2010), 1487-1510. doi: 10.3934/dcdsb.2010.14.1487.

[21]

L. Pandolfi, Riesz systems and an identification problem for heat equations with memory, Discrete Continuous Dynam. Systems - S, 4 (2011), 745-759. doi: 10.3934/dcdss.2011.4.745.

[22]

L. Pandolfi, Boundary controllability and source reconstruction in a viscoelastic string under external traction, J. Math. Analysis Appl., (2013). doi: 10.1016/j.jmaa.2013.05.051.

[23]

D. L. Russel, On exponential bases for the sobolev spaces over an interval, J. Math. Analysis Appl., 87 (1982), 528-550. doi: 10.1016/0022-247X(82)90142-1.

[24]

R. M. Young, "An Introduction to Nonharmonic Fourier Series," Academic Press, New York, 2001.

[1]

Paola Loreti, Daniela Sforza. Inverse observability inequalities for integrodifferential equations in square domains. Evolution Equations and Control Theory, 2018, 7 (1) : 61-77. doi: 10.3934/eect.2018004

[2]

Luciano Pandolfi. Riesz systems and moment method in the study of viscoelasticity in one space dimension. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1487-1510. doi: 10.3934/dcdsb.2010.14.1487

[3]

Lingyang Liu, Xu Liu. Controllability and observability of some coupled stochastic parabolic systems. Mathematical Control and Related Fields, 2018, 8 (3&4) : 829-854. doi: 10.3934/mcrf.2018037

[4]

Chun Zong, Gen Qi Xu. Observability and controllability analysis of blood flow network. Mathematical Control and Related Fields, 2014, 4 (4) : 521-554. doi: 10.3934/mcrf.2014.4.521

[5]

Elena Bonetti, Pierluigi Colli, Gianni Gilardi. Singular limit of an integrodifferential system related to the entropy balance. Discrete and Continuous Dynamical Systems - B, 2014, 19 (7) : 1935-1953. doi: 10.3934/dcdsb.2014.19.1935

[6]

Zhenning Cai, Yuwei Fan, Ruo Li. On hyperbolicity of 13-moment system. Kinetic and Related Models, 2014, 7 (3) : 415-432. doi: 10.3934/krm.2014.7.415

[7]

Marta Lewicka, Piotr B. Mucha. A local existence result for a system of viscoelasticity with physical viscosity. Evolution Equations and Control Theory, 2013, 2 (2) : 337-353. doi: 10.3934/eect.2013.2.337

[8]

Abdelmouhcene Sengouga. Exact boundary observability and controllability of the wave equation in an interval with two moving endpoints. Evolution Equations and Control Theory, 2020, 9 (1) : 1-25. doi: 10.3934/eect.2020014

[9]

Zhaoqiang Ge. Controllability and observability of stochastic implicit systems and stochastic GE-evolution operator. Numerical Algebra, Control and Optimization, 2022, 12 (2) : 339-351. doi: 10.3934/naco.2021009

[10]

Ali Wehbe, Marwa Koumaiha, Layla Toufaily. Boundary observability and exact controllability of strongly coupled wave equations. Discrete and Continuous Dynamical Systems - S, 2022, 15 (5) : 1269-1305. doi: 10.3934/dcdss.2021091

[11]

Davide Guidetti. Reconstruction of a convolution kernel in an integrodifferential problem with a fractional time derivative. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022140

[12]

Qiong Chen, Chunlai Mu, Zhaoyin Xiang. Blow-up and asymptotic behavior of solutions to a semilinear integrodifferential system. Communications on Pure and Applied Analysis, 2006, 5 (3) : 435-446. doi: 10.3934/cpaa.2006.5.435

[13]

Florian Méhats, Olivier Pinaud. A problem of moment realizability in quantum statistical physics. Kinetic and Related Models, 2011, 4 (4) : 1143-1158. doi: 10.3934/krm.2011.4.1143

[14]

Tatsien Li, Bopeng Rao, Zhiqiang Wang. Exact boundary controllability and observability for first order quasilinear hyperbolic systems with a kind of nonlocal boundary conditions. Discrete and Continuous Dynamical Systems, 2010, 28 (1) : 243-257. doi: 10.3934/dcds.2010.28.243

[15]

Orazio Arena. A problem of boundary controllability for a plate. Evolution Equations and Control Theory, 2013, 2 (4) : 557-562. doi: 10.3934/eect.2013.2.557

[16]

Belhassen Dehman, Jean-Pierre Raymond. Exact controllability for the Lamé system. Mathematical Control and Related Fields, 2015, 5 (4) : 743-760. doi: 10.3934/mcrf.2015.5.743

[17]

Jessy Mallet, Stéphane Brull, Bruno Dubroca. General moment system for plasma physics based on minimum entropy principle. Kinetic and Related Models, 2015, 8 (3) : 533-558. doi: 10.3934/krm.2015.8.533

[18]

Alfredo Lorenzi, Luca Lorenzi. A strongly ill-posed integrodifferential singular parabolic problem in the unit cube of $\mathbb{R}^n$. Evolution Equations and Control Theory, 2014, 3 (3) : 499-524. doi: 10.3934/eect.2014.3.499

[19]

Moncef Aouadi, Taoufik Moulahi. The controllability of a thermoelastic plate problem revisited. Evolution Equations and Control Theory, 2018, 7 (1) : 1-31. doi: 10.3934/eect.2018001

[20]

Mohammed Aassila. Exact boundary controllability of a coupled system. Discrete and Continuous Dynamical Systems, 2000, 6 (3) : 665-672. doi: 10.3934/dcds.2000.6.665

2021 Impact Factor: 1.169

Metrics

  • PDF downloads (51)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]